Alert archive / Georgia / Freeze Watches in 2016
Freeze Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Nov 11, 2016, 1:43 PM EST for 5 counties in Georgia. It took effect at Nov 13, 2016, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2016, 1:43 PM EST (18:43 UTC)
- In effect from
- Nov 13, 2016, 12:00 AM EST
- Expired
- Nov 12, 2016, 2:56 AM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3594 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS72 KFFC 111843 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 143 PM EST FRI NOV 11 2016 GAZ006-008-009-015-016-121100- /O.NEW.KFFC.FZ.A.0003.161113T0500Z-161113T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 143 PM EST FRI NOV 11 2016 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * LOCATIONS...NORTHEAST GEORGIA MOUNTAINS. * TEMPERATURES...UPPER 20S TO LOW 30S. * TIMING...MIDNIGHT UNTIL 8 AM. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED BY FREEZING TEMPERATURES. AREAS OF FROST ARE LIKELY AS WELL IN SHELTERED VALLEY LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
097 WWUS72 KFFC 120756 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 AM EST SAT NOV 12 2016 GAZ006-008-009-015-016-120900- /O.CAN.KFFC.FZ.A.0003.161113T0500Z-161113T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 256 AM EST SAT NOV 12 2016 ...FREEZE WATCH IS CANCELLED FOR TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZE WATCH THAT WAS FOR PARTS OF FAR NORTHEAST GEORGIA TONIGHT. EXPECTING INCREASING CLOUDS AND BREEZY EASTERLY WINDS TO HELP HOLD OVERNIGHT LOWS ABOVE FREEZING AND ALSO HINDER ANY FROST THREAT AT THIS TIME. $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 11, 9:46 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 11, 9:46 AM EST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 946 AM EST Fri Nov 11 2016 .UPDATE... Ongoing smoke concerns from Appalachian wildfires through today given continued NW fetch and Nam model plume fcst. Have included patchy smoke mention for mainly north of an Atlanta to Athens zone. Also slowed the diurnal warm up this morning due to some relatively thick cirrus and scattered alto. Otherwise resultant RH trend still looks to support the current High Fire Danger statement for all but the far NW portion of the CWA this afternoon into early evening. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 636 AM EST Fri Nov 11 2016/ SHORT TERM /Today through Saturday/... /Issued at 424 AM EST Fri Nov 11 2016/ Short range models agree with overall timing and limited impact of strong upper disturbance pushing across the Great Lakes and Ohio Valley Regions today that drag a dry reinforcing cold front across the area later this evening. Due to lack of moisture... the only impact will likely be some broken mid to high level cloudiness spreading into the forecast area later this afternoon and evening along and ahead of the front. Ahead of the front... a dry west to northwest wind flow will help temperatures climb into the 70s. This will continue the High Fire Danger conditions as relative humidity dips into the 20 to 30 percent range for several hours for most areas. As a result... another High Fire Danger Statement has been posted for much of north and central GA again today. Behind the front... models show lingering upper short wave energy that may try to keep some high cloudiness around parts of central and south GA on Saturday. At the surface a large dome of high pressure will drift over the Ohio Valley and establish a cool northeast to east wind flow on Saturday. This will hold Saturday high temperatures down in the 60s and should help hold afternoon humidity levels in the 30 to 40 percent range for most areas. However.... despite the slightly higher afternoon humidity... expect a 10 to 15 mph east to northeast wind to combine with extremely dry fuels from the ongoing drought to produce High Fire Danger conditions once again on Saturday. 39 && .LONG TERM /Saturday Night through Thursday/... /Issued at 424 AM EST Fri Nov 11 2016/ The extended forecast starts off dry but there is a slight Chance we may see some precipitation Sunday Night/Monday. The long term period begins with cooler than normal seasonal norms as cold a cold airmass settles in across the region from the northern plains and western Great Lake States Sat. Will see some near freezing temps across NE GA and patchy areas of frost across much of N GA and portions of central as well Sunday morning. Temps so rebound slightly Sunday with highs mainly in the 60s and Monday morning lows in the 40s. By Monday, the models are in good agreement showing a developing wave across the central gulf pushing increased moisture in across the area. Right now it appears the best chance of any rainfall will be across central and southern portions of the state. the GFS and ECMWF do show some minor differences on timing and intensity of this wave but they are both showing little in the way of QPF accumulations. Right now only seeing about 0.10 to 0.25 inches if total rainfall for this system. With this in mind...will continue with only slight chance pops Sun night/Mon as this system is still a few days away and not expecting much in the way of coverage either. There is another wave moving south out of the Mid MS river valley Tuesday and may bring another chance of precipitation to mainly N GA. This second wave dries up fairly rapidly as it pushes into the state so only going with a slight chance of pops for this as well. 01 && .FIRE WEATHER... /Issued at 424 AM EST Fri Nov 11 2016/ Dry conditions will persist and allow humidity values to dip into the 20 to 30 percent range for a several hours across much of north and central Georgia once again this afternoon. As a result... a High Fire Danger Statement has been posted through 7 PM today. Remember... Extreme to Exceptional Drought conditions exists across the area and the resulting extra dry fuels... coupled with the low humidity... will continue the high fire danger conditions across the area. Therefore...please note that any type of outdoor burning is either already banned or strongly discouraged. Please use extra caution and quickly alert authorities if a wild fire is observed in your area as fires can quickly spread under these dry conditions. && .AVIATION... 12Z Update... VFR conditions will continue through the TAF period. A NW wind around 10-12kts with ocnl gusts is expected today. The north winds will continue to spread smoke southward from the north GA fires and could occasional reduce visibilities and produce thin few/sct MVFR level decks of smoke at the taf sites today. Winds will shift NE around 06-08z Sat with speeds around 7-9kts. Winds veer more east and increase to around 12-15kts with 20-25kt gusts expected by 15z Sat. //ATL Confidence...12Z Update... Low to medium on smoke conditions. High all other elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 45 62 37 / 0 0 0 0 Atlanta 71 47 64 42 / 0 0 0 0 Blairsville 64 38 60 32 / 0 0 0 0 Cartersville 70 42 64 37 / 0 0 0 0 Columbus 74 50 68 46 / 0 0 0 0 Gainesville 70 44 60 39 / 0 0 0 0 Macon 75 47 67 39 / 0 0 0 0 Rome 70 42 65 36 / 0 0 0 0 Peachtree City 71 44 64 38 / 0 0 0 0 Vidalia 78 49 67 44 / 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39/Baker LONG TERM....01 AVIATION...39
Hazardous weather outlook, Nov 11, 3:40 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EST FRI NOV 11 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 AM EST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HIGH FIRE DANGER CONDITIONS ARE EXPECTED TO CONTINUE OVER PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON INTO EVENING... VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. HUMIDITY VALUES WILL FALL TO AS LOW AS 15 TO 25 PERCENT AND WINDS WILL BE NORTHWEST AT 5 TO 10 MPH. THE LOW RELATIVE HUMIDITIES AND CRITICALLY DRY FUELS WILL CREATE HIGH FIRE DANGER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HIGH FIRE DANGER CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEK DUE TO THE ONGOING DROUGHT AND LOW RELATIVE HUMIDITIES ACROSS THE AREA. RELATIVE HUMIDITIES WILL BE PARTICULARLY LOW ON SUNDAY. IN ADDITION...SOME AREAS IN NORTH AND PARTS OF CENTRAL GEORGIA COULD SEE A FROST AND FREEZE THREAT SUNDAY MORNING AND POSSIBLY AGAIN MONDAY MORNING. STAY TUNED FOR ANY POTENTIAL ADVISORIES WITH FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.